I am new to Opana Er and am taking 3 5 mgs a day. It is helping my quality of life but I am having headaches and still having breakthrough pain. I go back to my doctor next week and wonder if I need a different dose. Any ideas?
Hi scorpette, how long have you been taking the opana? It can take a few weeks to fully adjust to pain meds and they can defenitly give you headaches. I wish there was a way to stop them from happening but I havent found a way to get rid of mine yet, maybe someone else will have a good idea.
I'm not too familiar with the dosing for opana but if your still having brekthrough pain you should cakk your DR and let them know. They may be able to give you something more to help with that.
Most times the initial dose they put you on is a starting dose to see how you do on the new medication and if you can tolerate it and it helps your pain many times they plan to make adjustments when you get used to it.
Were you taking any other pain meds before you started the opana? Some meds they have to start you on really low if you dont already have a tolerance to opioids.
But defenitly call your DR and let them know your having breakthrough pain and that your having headaches from it. If you can take advil you may want to see what that does for the headaches. I know that pain med headaches are awful, more like migrains sometimes.
I hope your DR can help you out. Let us know how it goes.
Thanks for the comments. I have been on Loritab 10mg 4x a day for many yrs so I am glad for a change. I think you are right and they wanted me to try aow smaller dose to see how I tolerate it. I go back next Thursday and hopefully can make some adjustments. Thanks again and I will repost after seeing my doctor. Scorpette
Hi. I just saw your post. I have been on Opana for 2 months. I am now on 20mg twice a day and I still have to take Percocet for breakthrough pain. I am not really sure of the benefit of the Opana at this dose at my current pain level but I am going along with my nurse practitioners idea. I have not had headaches with it but it sure gives me a lot of heartburn. I hope that your doctor can find a combination that works for you. I am blessed to have a doctor and NP that are willing to change things if they are not working. best of luck. pinballgal
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.